MAUDE Adverse Event Report: DEPUY SYNTHES SPINE EXP DI FAR CASTLE TIGHTENER; DRIVER, PROSTHESIS

DEPUY SYNTHES SPINE EXP DI FAR CASTLE TIGHTENER; DRIVER, PROSTHESIS
Catalog Number 279722870
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a ratchet and torque limiter broke intraoperatively.In addition the tip of the screwdriver deformed.Ratchet: 286710490 ¿ when screwing broken the screw screwdriver: 279734000 ¿ through frequent use turn around the neck of the screw (the tip of the screwdriver deformed.) torque limiter: 279722870 ¿ during the final tightening of the external thread of the di innies, one of the 3 attachment points is broken off.No patient harm nor surgery prolongation reported.Procedure finished successfully with this complaint involves 3 parts.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Visual inspection showed that the distal tip of the instrument was fractured.Microscopic evaluation of the axial surface of the tightener shows two (2) teeth completely broken off.The evaluation shows a third tooth that experienced plastic deformation consistent with a torsional overload failure.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.A trend analysis was conducted.No emerging trends were found requiring further actions.The root cause cannot be determined.However, based on device evaluation, a potential root cause may be due to wear and tear or the device underwent a quasi-static overload torsional shear failure.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXP DI FAR CASTLE TIGHTENER
Common Device Name
DRIVER, PROSTHESIS
Manufacturer (Section D)
DEPUY SYNTHES SPINE
325 paramount drive
raynham MA 02767
MDR Report Key7109602
Report Number1526439-2017-50065
Device Sequence Number85693
Product Code HWR
UDI-Device Identifier10705034199436
UDI-Public10705034199436
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number279722870
Device Lot NumberGB44104
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2018
Initial Date Received by Manufacturer 11/20/2017
Supplement Date Received by Manufacturer02/05/2018
Initial Report FDA Received Date12/12/2017
Supplement Report FDA Received Date02/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1